Georgia, 2012Flood in Georgia, July 1, 2012
July 1, 2012 · NWS JAX · 1 event in 1 county or zone
Historic river flooding continued along the St. Marys River in Camden County after the passage of Tropical Storm Debby.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $800,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Historic river flooding continued along the St. Marys River in Camden County after the passage of Tropical Storm Debby.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 7:55 AM EST, 32 minutes earlier.
Area forecast discussion, Jul 1, 7:55 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 AM EDT SUN JUL 1 2012
...VERY HOT AND HUMID TODAY THROUGH TUESDAY...
...MAJOR RIVER FLOODING CONTINUES...
.UPDATE...
NO SIGNIFICANT CHANGES PLANNED. STRONG MID LEVEL RIDGING WILL
CONTINUE ACROSS THE AREA TODAY. A WEAK WAVE RIDING OVER THE TOP
OF THE RIDGE COULD PRODUCE SOME CUMULUS CLOUDS LATER TODAY...AS
A FEW CLOUDS ARE DEVELOPING ACROSS CENTRAL GA THIS MORNING. WILL
KEEP POPS OUT OF THE FCST...WITH HEAT BEING THE MAIN FCST CONCERN
TODAY. WILL RETAIN CURRENT WARNINGS/ADVISORIES...AS HEAT INDEX
VALUES WILL CLIMB TO 112 TO 118 ACROSS NORTHERN PORTIONS OF SE GA
WITH 106 TO 112 FOR THE JAX METRO...AND 100 TO 105 FOR SOUTHERN
SECTIONS OF NE FL.
&&
.AVIATION...
VFR WILL PREVAIL FOR THE NEXT 24 HOURS.
&&
.MARINE...
PREVAILING SOUTH AND SOUTHWEST WINDS ARE EXPECTED AS A TROUGH
LINGERS OVER THE EAST COAST THROUGH EARLY IN THE WEEK. SLIGHTLY
HIGHER WINDS WILL BE POSSIBLE AT NIGHT...BUT CONDITIONS WILL REMAIN
BELOW SCEC.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 99 76 98 76 / 10 10 20 20
SSI 93 79 95 78 / 10 10 10 20
JAX 96 74 96 74 / 10 10 10 10
SGJ 91 74 93 74 / 10 10 10 10
GNV 92 73 94 72 / 10 10 10 10
OCF 92 71 94 72 / 10 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-HAMILTON-NASSAU-SUWANNEE-UNION.
GA...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-COASTAL GLYNN-COFFEE-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
CHARLTON-CLINCH-COASTAL CAMDEN-ECHOLS-INLAND CAMDEN.
AM...NONE.
&&
ALLEN/STRUBLE/KEEGANHazardous weather outlook, Jul 1, 2:51 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 AM EDT SUN JUL 1 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-020800-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
351 AM EDT SUN JUL 1 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND
SANTA FE RIVER...
...EXCESSIVE HEAT WARNING FOR NORTHERN PORTION OF SOUTHEAST GEORGIA
TODAY...
...HEAT ADVISORY FOR SOUTHEAST GEORGIA AND NORTHERN PORTION OF
NORTHEAST FLORIDA...
...HOT AND HUMID CONDITIONS CONTINUE INTO MONDAY...
.DAY ONE...TODAY AND TONIGHT...
HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS
RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES.
MAJOR FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN
PORTIONS OF COLUMBIA AND HAMILTON COUNTIES.
MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF
ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION
COUNTIES.
HEAT INDEX VALUES WILL RANGE FROM 108 TO 116 FROM NOON THROUGH
THIS EVENING. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES ARE IN
EFFECT UNTIL 8 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
HOT AND HUMID CONDITIONS WITH HIGH TEMPERATURES REACHING THE
MIDDLE 90S TO 102 WILL CONTINUE MONDAY. HEAT INDICES WILL
APPROACH 108 TO 112 DEGREES. HEAT ADVISORIES MAY BE REQUIRED.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY IN THE WEEK AND
SCATTERED THUNDERSTORMS EXPECTED LATE IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
Flood, Camden
- When
- July 1, 8:27 AM EST
- Where
- Camden County, 7.39 mi W of Greenville to 4.1 mi SSW of Burnt Fort
- Cause
- Heavy Rain / Tropical System
- Property damage
- $800,000
- Reported by
- Emergency Manager
- Coordinates
- 30.806, -81.944
Widespread river flooding continued in southern Camden county due to historic flooding on the St. Marys River from heavy rainfall courtesy of Tropical Storm Debby. State Road 40 was closed between Kingsland and Folkston due to flooding. Numerous residences in Flea Hill were flooded and evacuated. About 37 homes in the Flea Hill area were flooded with river waters. The total cost of damage is still unknown, and for this recorded was estimated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 1 to 8, 201217 deaths · 172 injured · 29 events
- Heat in Missouri, July 1 to 31, 2012116 injured · 34 events
- Hail and Damaging Winds in North Carolina, July 1, 20123 deaths · 40 injured · 1.75 in hail · 76 events
- Heat in Michigan, July 1 to 7, 201275 injured · 17 events
- Heat in Ohio, July 1 to 7, 20123 deaths · 32 events
- Excessive Heat in Indiana, July 1 to 8, 20123 deaths · 6 events
- Heat in Tennessee, July 1 to 7, 20123 deaths · 1 event
- Flash Flood and Hail in South Carolina, July 1, 201230 injured · $1.5 million · 2 in hail · 76 events
- Hail and Damaging Winds in North Carolina, July 1 to 2, 20121 death · 1 injured · $3.2 million · 2.75 in hail · 72 events
- Excessive Heat in Illinois, July 1 to 8, 20122 deaths · 17 events
- Heat in Pennsylvania, July 1, 20122 deaths · 6 events
- Excessive Heat in Wisconsin, July 1 to 7, 20122 deaths · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398797.